Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Wilmington, NC

June 5, 2014Dillon County, Horry County, South Carolina; Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2014, 4:04 PM EDT for Dillon County, Horry County, South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 4:04 PM EDT (20:04 UTC)
Expired
Jun 5, 2014, 4:43 PM EDT
In force
39 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:10 PM EDTTSTM WND DMG3 Ssw Orrum, NCREPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK ROAD AREA.
Jun 5, 4:18 PM EDTTSTM WND DMG4 Ssw Orrum, NCREPORT OF LARGE PINE TREES DOWN ON PRINCESS ANNE RD AND CREEK RD NEAR LUMBER RIVER STATE PARK.
Jun 5, 4:45 PM EDTTSTM WND DMG3 Ssw Orrum, NCREPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK ROAD AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS52 KILM 052004
SVRILM
NCC047-155-SCC033-051-052100-
/O.NEW.KILM.SV.W.0035.140605T2004Z-140605T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BARNESVILLE...OR 15 MILES SOUTH OF LUMBERTON...AND MOVING SOUTHEAST
  AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BOARDMAN...
   FAIR BLUFF...
   CHERRY GROVE...
   CHADBOURN...
   CLARENDON...
   TABOR CITY...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3449 7886 3449 7887 3446 7884 3446 7880
      3430 7847 3399 7892 3440 7920 3455 7898
TIME...MOT...LOC 2004Z 311DEG 23KT 3441 7903

$$

WEISS
3 follow-up statements
610 
WWUS52 KILM 052016
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
416 PM EDT THU JUN 5 2014

NCC047-155-SCC033-051-052100-
/O.CON.KILM.SV.W.0035.000000T0000Z-140605T2100Z/
ROBESON NC-COLUMBUS NC-DILLON SC-HORRY SC-
416 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL HORRY...SOUTHEASTERN DILLON...WESTERN COLUMBUS AND
SOUTHEASTERN ROBESON COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CERRO GORDO...OR 15 MILES WEST OF WHITEVILLE...MOVING SOUTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EVERGREEN...CHERRY GROVE...CHADBOURN...GREEN SEA...CLARENDON...TABOR
CITY...BRUNSWICK...WILLIAMS...SIDNEY...REDBUG...LORIS...HALLSBORO...
MOLLIE AND LAKE WACCAMAW

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3451 7895 3449 7886 3449 7887 3446 7884
      3446 7880 3430 7847 3399 7892 3440 7920
TIME...MOT...LOC 2016Z 311DEG 23KT 3436 7896

$$

WEISS
783 
WWUS52 KILM 052038
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
438 PM EDT THU JUN 5 2014

NCC155-SCC033-052048-
/O.CAN.KILM.SV.W.0035.000000T0000Z-140605T2100Z/
ROBESON NC-DILLON SC-
438 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DILLON AND
SOUTHEASTERN ROBESON COUNTIES IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7884 3446 7880 3430 7847 3399 7892
      3427 7911 3431 7907 3431 7904 3435 7903
      3436 7900 3438 7901 3440 7898 3439 7898
      3441 7897 3449 7886
TIME...MOT...LOC 2038Z 311DEG 23KT 3427 7883

$$

NCC047-SCC051-052100-
/O.CON.KILM.SV.W.0035.000000T0000Z-140605T2100Z/
COLUMBUS NC-HORRY SC-
438 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL HORRY AND WESTERN COLUMBUS COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHADBOURN...OR 9 MILES SOUTHWEST OF WHITEVILLE...MOVING SOUTHEAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARENDON...TABOR CITY...BRUNSWICK...WILLIAMS...SIDNEY...REDBUG...
LORIS...HALLSBORO...MOLLIE AND LAKE WACCAMAW

DAMAGING WINDS WERE REPORTED NEAR ORRUM WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7884 3446 7880 3430 7847 3399 7892
      3427 7911 3431 7907 3431 7904 3435 7903
      3436 7900 3438 7901 3440 7898 3439 7898
      3441 7897 3449 7886
TIME...MOT...LOC 2038Z 311DEG 23KT 3427 7883

$$

WEISS
466 
WWUS52 KILM 052043
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
443 PM EDT THU JUN 5 2014

NCC047-SCC051-052054-
/O.CAN.KILM.SV.W.0035.000000T0000Z-140605T2100Z/
COLUMBUS NC-HORRY SC-
443 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY AND
WESTERN COLUMBUS COUNTIES IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7884 3446 7880 3430 7847 3399 7892
      3427 7911 3431 7907 3431 7904 3435 7903
      3436 7900 3438 7901 3440 7898 3439 7898
      3441 7897 3449 7886
TIME...MOT...LOC 2044Z 311DEG 23KT 3424 7880

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:45 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 5, 3:45 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT THU JUN 5 2014

.SYNOPSIS...
A COLD FRONT WILL DROP INTO THE AREA TONIGHT AND STALL OVER OR JUST
SOUTH OF THE AREA FRIDAY AND REMAIN THROUGH THE WEEKEND.  ANOTHER
COLD FRONT WILL APPROACH THE AREA TUESDAY OR WEDNESDAY WITH HIGH
PRESSURE TO FOLLOW FOR THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT
DROPPING SOUTH NEARLY PARALLEL TO THE NORTH CAROLINA/VIRGINIA
BORDER. FURTHER SOUTH...CONVECTION IS STARTING TO FIRE NEAR RALEIGH
AND CONVECTIVE CLOUDS ARE FORMING ACROSS OUR WESTERN AREAS AS THE
ENTIRE AREA IS DROPPING SOUTH. THE MID LEVEL CLOUD COVER ASSOCIATED
WITH A POSSIBLE OUTFLOW MID LEVEL SHORTWAVE IS NOW MOVING ACROSS
WILMINGTON AND ANDY NVA ASSOCIATED WITH THIS FEATURE SHOULD BE SHORT
LIVED. CITING ALL OF THE FORCING...STILL HAVE LIKELY POPS ACROSS ALL
AREAS BY THIS EVENING...IN FACT I HAVE INCREASED VALUES TO REPRESENT
SLIGHTLY MORE CONFIDENCE. SPC HAS ELEVATED THE AREA INTO A SLIGHT
RISK HIGHLIGHTING MORE OF A WIND THAN HAIL THREAT. NICE OUTFLOW
BOUNDARY MOVING ACROSS SOUTHEAST VIRGINIA MAY ENHANCE CONVECTION
LATE TONIGHT ALTHOUGH SEVERE THREAT SHOULD HAVE DIMINISHED BY THEN.
OVERNIGHT LOWS SHOULD BE A LITTLE ABOVE GUIDANCE PER EXPECTED
CONVECTION AND CLOUDINESS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...WRF AND GFS HAVE VERY DIFFERENT OPINIONS
REGARDING THE SOUTHERN TERMINUS OF THE COLD FRONT'S JOURNEY INTO THE
SOUTHEAST U.S.  WRF STALLS THE FRONT OVER OUR SC COUNTIES WHILE THE
GFS TAKES IT DOWN INTO GA.  FORECAST REPRESENTS A BLEND OF THESE
IDEAS WITH 20 TO 30 PERCENT CHANCE POPS ALL AREAS FRIDAY...TAPERING
TO SOUTHERN AND WESTERN AREAS FOR SATURDAY.  EITHER WAY...MAX TEMPS
EACH DAY WILL BE A LITTLE COOLER THAN THE LAST COUPLE DAYS WITH 85
TO 90 EXPECTED FRIDAY AND MID TO UPPER 80S SATURDAY.  LOWS EACH
NIGHT WILL FALL TO THE UPPER 60S TO LOWER 70S...WITH MID 60S
POSSIBLE NE SAT NIGHT.  IF THE GFS VERIFIES...MAX AND MIN TEMPS
COULD BE A LITTLE COOLER THAN FORECAST AND DAYTIME HUMIDITY VALUES
MUCH MORE TOLERABLE THAN RECENT DAYS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...HIGH PRESSURE SHOULD EXTEND JUST FAR
ENOUGH SOUTH TO PROVIDE FOR A DECENT START TO THE WEEK ON SUNDAY
BUT LINGERING FRONT TO THE SOUTH WILL BE CLOSE ENOUGH TO PROVIDE
FOR SOME UNCERTAINTY. THEREFORE WILL KEEP SOME LOW END CHC PCP
OVER PORTIONS OF SC...ESPECIALLY HEADING INTO SUN NIGHT AND MONDAY
AS HIGH SLIPS OFF THE COAST AND SHORTWAVE PUSHES COLD FRONT EAST
TOWARD THE CAROLINAS. A WARMER MORE UNSTABLE AIR MASS AHEAD OF
THIS NEXT FRONT WILL INCREASE CHC OF CONVECTION FOR MON AND MORE
SO FOR TUES AS FRONT REACHES THE COASTAL CAROLINAS. THIS FRONT MAY
BE SLOW TO MOVE OFF THE COAST WITH CHC OF PCP LINGERING INTO WED.
OVERALL EXPECT PLENTY OF CLOUDS AROUND THROUGH MUCH OF EARLY TO
MID WEEK NEXT WEEK WITH WARMER AND MORE HUMID CONDITIONS FOR MON
THROUGH WED. TEMPS WILL BE WELL INTO THE 80S AND CLOSER TO 90 OVER
INTERIOR SC.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND
EVENING WITH VERY BRIEF AND LOCALIZED PERIODS OF MVFR/IFR VSBYS IN
HEAVIER DOWNPOURS. THE LATEST HRRR AND LOCAL WRF RUNS SUGGEST STORMS
COULD BECOME MORE LINEARLY ORGANIZED LATER TODAY. BASED ON THESE
TRENDS...WILL ADD TEMPO MVFR/TSRA FROM 20-23Z AT KFLO/KLBT AND FROM
21-00Z AT THE COASTAL TERMS. GUSTY SOUTHWEST WINDS 15-20 KTS WILL
PERSIST THROUGH THE DAY...AND LOCALLY HIGHER WIND GUSTS COULD OCCUR
WITH STRONGER STORMS. WILL MAINTAIN VCSH TONIGHT AS MORE SHOWERS ARE
EXPECTED ALONG THE COLD FRONT THAT WILL DROP SOUTHWARD OVERNIGHT.
FROPA SHOULD OCCUR BETWEEN 09-12Z FRIDAY...AS WINDS VEER TO THE
NORTH BEHIND THE FRONT. MODEL SOUNDINGS HINT AT SOME MVFR CIGS/VSBYS
EARLY FRIDAY...WHICH WOULD NOT BE SURPRISING IN AREAS THAT RECEIVE
MORE ABUNDANT RAINFALL TODAY. OTHERWISE FRIDAY WILL BE VFR WITH
NORTHEAST WINDS AOB 10 KTS.

EXTENDED OUTLOOK...MVFR CIGS POSSIBLE SATURDAY MORNING. OTHERWISE
EXPECT VFR THROUGH THE WEEKEND. SLIGHT CHANCE OF SHOWERS AND TSTMS
ON MONDAY AND TUESDAY.
&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
ALL WATERS FOR THE AFTERNOON AND MOST OF THE OVERNIGHT HOURS. WINDS
REMAIN NEARLY STEADY WITH JMPN7 CONSISTENTLY HOVERING AROUND 20
KNOTS. 41110 IS CLOSE TO FIVE FEET SO THE FORECAST REMAINS
RELATIVELY STABLE FROM THE PREVIOUS PACKAGE. SEAS WILL CONTINUE TO
BUILD TO A MAXIMUM OF 6-8 FEET AS THE FETCH REMAINS IN PLACE FOR
ABOUT 18 MORE HOURS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...FRONT WILL PASS THROUGH THE AREA DURING THE
PERIOD...RESULTING IN WINDS SHIFTING FROM SW TO NE AND THEN E FRIDAY
NIGHT AND CONTINUING THROUGH THE REMAINDER OF THE PERIOD.  OUTSIDE
OF FRIDAY MORNING WHEN 4 TO 5 OR EVEN 6 FT SEAS ARE POSSIBLE...SEAS
LESS THAN 4 FT ARE EXPECTED THROUGH THE FORECAST PERIOD.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM THURSDAY...AS HIGH SLIPS OFF THE COAST E-NE WINDS
THROUGH SUNDAY...WILL VEER TO THE SE AND THEN SOUTH BY MONDAY AS
RETURN FLOW SETS UP. ALTHOUGH A 9 SEC EASTERLY SWELL WILL EXIST
IN THE WAVE SPECTRUM MUCH OF THE PERIOD...WAVE HEIGHTS WILL BE
PRIMARILY FORMED THROUGH A 4-5 SEC WIND CHOP FROM THE
EAST...BECOMING SOUTH ON MONDAY. WAVE HEIGHTS WILL BE 2 TO 3 FT
THROUGH MUCH OF THE PERIOD...WITH SLIGHT INCREASE THROUGH MON IN
INCREASED SOUTHERLY FLOW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...31
LONG TERM...RGZ
AVIATION...BJR
Hazardous weather outlook, Jun 5, 1:40 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
140 PM EDT THU JUN 5 2014

SCZ023-032-033-039-053-055-056-061745-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
140 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-061745-
COASTAL HORRY-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-061745-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-061745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-024-061745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DILLON-
140 PM EDT THU JUN 5 2014

...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-061745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 3:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT THU JUN 5 2014

NCZ087-096-099-052100-
BLADEN-COLUMBUS-ROBESON-
354 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 500 PM EDT...

AT 354 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
JUST EAST OF LUMBERTON...TO NEAR FAIRMONT...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ABBOTTSBURG...
BARNESVILLE...BETHEL...BLADENBORO...BOARDMAN...CHADBOURN...CHERRY
GROVE...CLARENDON...COUNCIL...ELKTON AND EMERSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3442 7832 3405 7878 3446 7926 3464 7888
TIME...MOT...LOC 1954Z 297DEG 21KT 3446 7905

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:28 PM EDTSpecial Weather StatementILMMarion47 min
Jun 5, 5:16 PM EDTSevere Thunderstorm WarningILMHorry, Marion44 min
Jun 5, 5:23 PM EDTSpecial Weather StatementILMWilliamsburg52 min
Jun 5, 5:56 PM EDTSevere Thunderstorm WarningILMHorry64 min
Jun 5, 6:17 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg43 min
Jun 5, 6:35 PM EDTSpecial Weather StatementILMGeorgetown55 min
Jun 5, 7:12 PM EDTSpecial Weather StatementILMHorry33 min
Jun 5, 7:31 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg59 min
Jun 5, 3:54 PM EDTSpecial Weather StatementILMColumbus66 min
Jun 5, 5:46 PM EDTSevere Thunderstorm WarningILMPender59 min
Jun 5, 6:01 PM EDTSpecial Marine WarningILM89 min
Jun 5, 6:43 PM EDTSpecial Weather StatementILMPender62 min
Jun 5, 7:15 PM EDTSpecial Marine WarningILM90 min
Jun 5, 7:27 PM EDTSpecial Marine WarningILM63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.